Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2005, 6:56 PM CDT for McLean County, Woodford County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Aug 4, 2005, 7:27 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 042356 SVRILX ILC113-203-050100- /O.NEW.KILX.SV.W.0141.050804T2356Z-050805T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 656 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 653 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR EL PASO...OR ABOUT 12 MILES EAST OF EUREKA...AND WAS MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... EL PASO HUDSON IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4082 8904 4068 8920 4057 8899 4070 8885 $$ SHIMON &
2 follow-up statements
000 WWUS53 KILX 050006 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CDT THU AUG 4 2005 ILC113-203-050100- /O.CON.KILX.SV.W.0141.000000T0000Z-050805T0100Z/ MCLEAN-WOODFORD- 705 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR NORTHERN MCLEAN AND SOUTHEASTERN WOODFORD COUNTIES... AT 659 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EL PASO TO GOODFIELD...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF EUREKA TO 7 MILES SOUTH OF EUREKA...MOVING SOUTHEAST AT 5 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... EL PASO. GOODFIELD. CONGERVILLE. GRIDLEY. HUDSON. THE STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL AND NICKLE SIZED HAIL. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4077 8898 4063 8933 4056 8901 4070 8885 $$ SHIMON &
000 WWUS53 KILX 050027 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 727 PM CDT THU AUG 4 2005 ILC113-203-050037- /O.CAN.KILX.SV.W.0141.000000T0000Z-050805T0100Z/ MCLEAN-WOODFORD- 727 PM CDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN AND SOUTHEASTERN WOODFORD COUNTIES HAS BEEN CANCELLED... AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4077 8898 4063 8933 4056 8901 4070 8885 $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT THU AUG 4 2005 .DISCUSSION... GFS AND NAM MODELS IN FAIRLY GOOD AGREEMENT WITH POSITION AND SPEED OF THE FRONT. ONLY DIFFERENCES SEEN ARE WITH AMOUNT OF PCPN AHEAD AND POSSIBLY BEHIND THE FRONT. THEREFORE WILL FOLLOW BLEND OF GFS NAD NAM FOR THIS PAKCAKGE. CONCERNS WITH THIS PACKAGE WILL BE CHC OF PCPN THIS OVERNIGHT AND INTO TOMORROW ACRS THE AREA...IN THE SHORT TERM. IN THE LONG TERM...CONCERNS WILL BE CHC OF PCPN IN LATER PERIODS. SHORT TERM...TONIGHT THROUGH SUNDAY... COLD FRONT CURRENTLY LOCATED ACRS NRN IL TO CNTRL MO THIS AFTERNOON...AND HAS BEEN MAKING SLOW PROGRESS TO THE SOUTH. LOWER 70 DEWPOINTS HAVE ALSO CREATED CAPE VALUES AROUND 3000 J/KG. HOWEVER...MORNING CONVECTION STABLIZED NORTHERN PARTS OF THE CWA WHILE CLOUDS REMAINED OVER THE CENTRAL PARTS OF THE CWA. THIS HAS LEAD TO LITTLE IN THE WAY OF PCPN ACRS CNTRL IL THIS AFTERNOON. FRONT WILL CONTINUE TO MOVE SOUTH THIS EVENING AND STILL COULD INTERACT WITH HIGH DEWPOINT AIR STILL OVER THE AREA. SO WILL KEEP A SLIGHT CHANCE OF PCPN IN THE NORTH AND GO WITH SCATTERED RWS AND TSTMS IN THE CNTRL AND SOUTH FOR OVERNIGHT. FRONT AND MOISTURE SHOULD PUSH SOUTH OF AREA BY MORNING...BY 500 TROUGH STILL WEST OF THE AREA AND WILL NOT GET THROUGH THE CWA TIL 18Z FRI. THEREFORE WILL KEEP LINGERING 30 POPS IN THE SOUTH FOR IN THE MORNING AND IN THE SOUTHEAST IN THE AFTERNOON. AFTER TROUGH MOVES THROUGH...HIGH PRSS BUILDS BACK INTO THE AREA FOR THE WEEKEND AND BRINGS COOLER AIR TO THE REGION. GUIDANCE TEMPS LOOK FAIRLY REASONABLE AS 850 TEMPS FALLING INTO THE MIDDLE TEENS FOR TOMORROW AND SATURDAY. SO WILL STICK WITH LOWER TO MIDDLE 80S FOR FRI AND SAT...WITH TEMPS BEGINNING TO WARM BACK INTO THE UPPER 80S BY SUNDAY. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY... EXTENDED MODELS CONTINUE TO FLIP FLOP ON WHETHER THE RIDGE WILL BE FLAT OR IF THE TROUGH WILL DIG DEEP ENOUGH TO BRING A FRONT OR TWO INTO THE AREA. SO WILL STICK WITH CURRENT FCST AND HAVE SLIGHT CHANCE OF PCPN FOR MONDAY THROUGH WEDNESDAY. IF EXTENDED MODELS BEGIN TO AGREE BETTER...CHC OF PCPN MAY HAVE TO BE INCREASED FOR FIRST PART OF NEXT WEEK. WITH AREA REMAINING UNDER THE INFLUENCE OF A HIGH PRSS RIDGE...TEMPS WILL ONCE AGAIN WARM BACK INTO THE LOWER 90S BY THE MIDDLE OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && AUTEN
Hazardous weather outlook, Aug 4, 11:36 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1136 AM CDT THU AUG 4 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1136 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS EXPECTED TO SLOWLY MAKE ITS WAY ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATER TODAY AND EARLY TONIGHT. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT AS IT TRACKS SOUTHEAST ACROSS THE STATE. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED WITH THE THUNDERSTORMS TODAY...ISOLATED DOWNBURST WINDS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE THREAT FOR THUNDERSTORMS WILL END ALONG AND NORTHWEST OF THE ILLINOIS RIVER VALLEY THIS EVENING...BUT CONTINUE FURTHER SOUTH AND EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR SCATTERED THUNDERSTORMS WILL COME TO AN END IN AREAS SOUTH OF INTERSTATE 72 DURING THE MORNING HOURS OF FRIDAY. COOLER AND LESS HUMID AIR WILL FILTER INTO CENTRAL AND SOUTHEAST ILLINOIS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES/CHS
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.